Home » Frequently asked Questions on Health » Why does my father have persistent fever despite treatment?

Why does my father have persistent fever despite treatment?

Q: My 55 years old father is being treated for abdominal tuberculosis. The doctor has prescribed ATK 4 along with some vitamin & fever tablets. But despite these he suffering from persistent fever ranging from 100 Fahrenheit to 102 Fahrenheit. Why is this so?

A:First of all, how was TB diagnosed in your father? Was it based on clinical grounds or were microbiological tests like TB smear, culture / sensitivity PCR etc. done? Please be assured that TB is a treatable condition and the right treatment will ensure that he regains his health and fitness in the shortest possible time.

It is important to remember that symptoms (including fever) in TB may take some time to settle down despite adequate treatment, as in your father's case. However, if the fever does not settle down in a couple of weeks, more investigations may be required to look for the cause / reconfirm if it is TB, and in case it is then to look for drug susceptibility, since MDR TB (TB that is resistant to some of the first line drugs) and XDR TB (TB that is resistant to all first line and some second line drugs) could be a possibility.

Your contribution in preventing the emergence of drug resistant TB is to ensure that your father continues the anti-TB treatment as advised by the doctor.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------